Hail, Mississippi
- When
- June 8, 3:30 PM CST to 3:35 PM CST
- Where
- Mississippi County, Burdette
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.820, -89.930
A warm front moved through the Mid-South during the late afternoon hours of June 8th, 2010. Showers and thunderstorms developed in association with the warm front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A warm front moved through the Mid-South during the late afternoon hours of June 8th, 2010. Showers and thunderstorms developed in association with the warm front. Some storms became severe and produced large hail and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 8, 2:54 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 354 PM CDT TUE JUN 8 2010 .DISCUSSION... A VERY WARM AND HUMID AIRMASS HAS MOVED INTO MUCH OF THE MID SOUTH THIS AFTERNOON AS A WARM FRONT CONTINUES TO LIFT NORTHEAST OF THE AREA. THE ATMOSPHERE HAS BECOME MODERATELY TO STRONGLY UNSTABLE THIS AFTERNOON WITH A RESIDUAL WEAK CAPPING INVERSION ERODING OVER NORTHERN SECTIONS. SBCAPES ARE NOW IN EXCESS OF 3500 J/KG...LI/S BETWEEN -6C AND -9C...AND MID LEVEL LAPSE RATES AROUND 6.0 C/KM. SCATTERED THUNDERSTORMS ARE CURRENTLY DEVELOPING ACROSS NORTHEAST ARKANSAS AND THIS TREND SHOULD CONTINUE INTO THIS EVENING ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA. A FEW OF THE STORMS MAY BECOME STRONG WITH STRONG GUSTS AND HEAVY RAINFALL POSSIBLE. THESE STORMS SHOULD SLOWLY DIMINISH IN COVERAGE AND INTENSITY LATER THIS EVENING. ADDITIONAL STORMS ARE POSSIBLE ACROSS FAR NORTHERN SECTIONS LATE TONIGHT AS ANOTHER MESOSCALE CONVECTIVE SYSTEM (MCS) DEVELOPING OVER THE SOUTHERN PLAINS THIS EVENING MOVES SOUTHEASTWARD OVERNIGHT IN RESPONSE TO A MID LEVEL SHORTWAVE MOVING SOUTHEAST THROUGH THE NORTHERN PLAINS. THE MID LEVEL SHORTWAVE WILL MOVE INTO THE OHIO VALLEY ON WEDNESDAY WITH A TRAILING COLD FRONT MOVING INTO SOUTHERN PORTIONS OF THE MID MISSISSIPPI VALLEY. OVERNIGHT MCS SHOULD DIMINISH BUT WILL LIKELY PUSH A CONVECTIVE OUTFLOW BOUNDARY SOUTHWARD INTO NORTHERN PORTIONS OF THE FORECAST AREA BY WEDNESDAY MORNING. AS DAYTIME HEATING COMMENCES...EXPECT ADDITIONAL STORMS TO INITIALLY DEVELOP ACROSS NORTHERN SECTIONS BY LATE MORNING AND ADVANCE SOUTHEASTWARD INTO AN INCREASINGLY UNSTABLE AIRMASS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING BY AFTERNOON WITH THE GREATEST STORM POTENTIAL REMAINING ACROSS THE NORTHERN HALF OF THE FORECAST AREA. THE AIRMASS SHOULD AGAIN BECOME MODERATELY UNSTABLE WITH SBCAPES IN EXCESS OF 2500 J/KG...LI/S BETWEEN -5C AND -8C...AND MID LEVEL LAPSE RATES AROUND 6.0C/KM. A FEW STORMS MAY BE STRONG/SEVERE BY WEDNESDAY AFTERNOON AS MARGINALLY SUPPORTIVE DEEP LAYER SHEAR AROUND 30 KTS OVERSPREADS THE UNSTABLE AIRMASS IN PLACE ACROSS THE NORTHERN HALF OF THE MID SOUTH. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND HEAVY RAINFALL/ISOLATED FLASH FLOODING. THIS CONVECTION WILL LIKELY LINGER INTO WEDNESDAY EVENING BEFORE DIMINISHING IN COVERAGE AND INTENSITY OVERNIGHT. AS THE MID LEVEL SHORTWAVE DEPARTS TO THE EAST ON THURSDAY...THE STALLED FRONTAL BOUNDARY ALONG OUR NORTHERN CWA BORDER WILL LIFT BACK TO THE NORTH. AN UPPER LEVEL LOW PRESSURE CURRENTLY OVER CENTRAL TEXAS WILL LIFT NORTHEAST INTO THE ARKLATEX BY THURSDAY AFTERNOON. THE AIRMASS WILL REMAIN VERY WARM AND HUMID WHICH WILL ALLOW FOR MODERATE AMOUNTS OF INSTABILITY TO DEVELOP AGAIN BY THURSDAY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP...WITH THE HIGHEST CONCENTRATIONS EXPECTED OVER WESTERN SECTIONS IN CLOSEST PROXIMITY TO THE BEST LIFT ON THE EASTERN FRINGES OF THE UPPER LOW. THIS UPPER LOW WILL CONTINUE TO SLOWLY LIFT NORTHEAST ACROSS ARKANSAS INTO SOUTHERN MISSOURI ON FRIDAY WITH CONTINUING CHANCES FOR SHOWERS AND THUNDERSTORMS. HAVE MAINTAINED CHANCE POPS THROUGH THIS PERIOD...BUT THESE MAY HAVE TO BE RAISED TO LIKELY CATEGORY IN LATER FORECASTS. CONSIDERING THE EXPECTED INSTABILITY...A FEW STRONG/SEVERE STORMS MAY BE POSSIBLE THROUGH THE END OF THE WEEK. THE UPPER LOW WILL LIFT NORTHEAST OF THE AREA FRIDAY NIGHT WITH STRONG UPPER LEVEL HIGH PRESSURE BUILDING OVER THE AREA. THIS WILL BRING AN END TO THE DAILY THUNDERSTORM CHANCES BUT WILL RESULT IN EVEN HOTTER AND HUMID WEATHER OVER THE WEEKEND. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY LEVELS MAY PUSH HEAT INDICES TO DANGEROUS LEVELS (ABOVE 105 DEGREES) AND HEAT ADVISORIES MAY BE NEEDED DURING THIS PERIOD. ANOTHER COLD FRONT WILL MOVE INTO PORTIONS OF THE MID SOUTH BY EARLY NEXT WEEK AND STALL. THIS WILL BRING A RETURN TO SCATTERED THUNDERSTORMS AND CONTINUED ABOVE AVERAGE TEMPERATURES AND HIGH HUMIDITY LEVELS. JLH && .AVIATION... 18Z TAFS VFR CONDITIONS EXPECTED AT ALL TAF SITES THRU THE PERIOD. DESPITE A FEW SHOWERS POSSIBLE NEAR KJBR AND AHEAD OF WARM FRONT THIS AFTERNOON...SHOULD BE DRY AT ALL TAF SITES THRU THIS EVENING. AIRMASS SOUTH OF WARM FRONT WILL LIKELY REMAIN CAPPED PREVENTING ANY CONVECTION. THE FRONT WILL STALL AND SINK BACK SOUTH LATE TONIGHT AND WEDNESDAY. SCATTERED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE STARTING WEDNESDAY MORNING NEAR THE BOUNDARY...BUT WILL LEAVE OUT OF TAFS FOR NOW DUE TO UNCERTAINTY OF TIMING AND LOCATION. BREEZY SOUTH WINDS AROUND 10 KTS WILL EASE THIS EVENING TO 6-9 KTS BEFORE BECOMING SOUTHWEST AND INCREASING AGAIN BY 09/14Z TO 10-15 KTS. BORGHOFF && .PRELIMINARY POINT TEMPS/POPS... MEM 77 92 76 91 / 20 50 40 50 MKL 74 89 70 88 / 20 60 40 50 JBR 74 89 71 89 / 30 50 40 50 TUP 72 93 73 92 / 10 40 50 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 406 PM CDT TUE JUN 8 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092315- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 406 PM CDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STRONG STORMS WILL BE POSSIBLE THIS EVENING WITH STRONG WIND GUSTS AND HEAVY RAINFALL POSSIBLE. THESE STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE MID SOUTH ON WEDNESDAY INCLUDING NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND WEST TENNESSEE. THERE WILL BE THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL AND ISOLATED FLASH FLOODING. STRONG STORMS WILL BE POSSIBLE FURTHER SOUTH. STRONG STORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING HOURS THURSDAY AND FRIDAY. HOT AND HUMID WEATHER WILL PUSH HEAT INDICES TO NEAR OR ABOVE 105 DEGREES BY NEXT WEEKEND. HEAT ADVISORIES MAY BECOME NECESSARY DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING. JLH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 341 PM CDT TUE JUN 8 2010 ARZ009-018-082115- CLAY AR-GREENE AR- 341 PM CDT TUE JUN 8 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 415 PM CDT FOR... SOUTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHERN GREENE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF EVENING STAR AT 341 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR MARMADUKE...SHOULD MONITOR THIS STORM CLOSELY. BORGHOFF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 348 PM CDT TUE JUN 8 2010 ARZ028-082115- MISSISSIPPI AR- 348 PM CDT TUE JUN 8 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 415 PM CDT FOR... NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTH OF DELL AT 349 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN MISSISSIPPI COUNTY...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL AND LUXORA...SHOULD MONITOR THIS STORM CLOSELY. BORGHOFF
The Memphis radar (KNQA), 53 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Heavy rain produced flash flooding near Burdette. County Road 346 was washed out as a result.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239199, 239202.